MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON CIRCULAR; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON CIRCULAR; STAPLE, IMPLANTABLE
Catalog Number CDH25P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Inflammation (1932)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a sigmoid resection procedure, the surgeon experienced an anastomotic leak where powered circular devices were utilized.One patient required a return to the operating room for a subsequent procedure.The patient experienced postoperative leak resulting in inflammation.
 
Additional Manufacturer Narrative
(b)(4).Date sent 8/11/2026.D4 batch # unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.B3: only event year known: 2026.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.Additional information was requested, and the following was obtained: what is the product code? it is believed to be either cdh25p or cdh29p.What were the indications for surgery? unsure of question.What surgical procedure was performed? sigmoid colon resection.Did the patient receive any preoperative chemotherapy or radiation? no low.Were there any issues experienced with the device in the initial surgical procedure? no.What healthcare professional fired the device and what is his/her experience with the device? been a user since the device came to market.Where in the green gap setting scale was the inoicator located prior to firing (low-b, middle-b, or high-b)? low b.Did the healthcare professional wait 15 seconds aftyes, losing the device and then retighten prior to firing? yes.Were there any issues with device use/firing? no.What confirmation was received that the device completed the firing sequence? green check.Was the green checkmark visible at the end of the firing? yes.How many counter-clockwise revolutions of the adjusting knob were used to open the device? 2.Was there any difficulty removing the device? no.Was a complete transection of the white breakaway washer visually confirmed? yes.Were the donuts inspected? if so, please describe.Yes, two complete donuts.Were there any issues noted with staple formation? if so, please describe the shape and location.Not observed.How many days postoperative did the leak occur? unknown.How was the leak identified? infection.What was observed at the site of the leak upon reoperation? unknown.How was the leak addressed? oversew.What is the current status of the patient? unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON CIRCULAR
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50207892
Report Number3005075853-2026-06483
Device Sequence Number10437189
Product Code GDW
UDI-Device Identifier10705036015376
UDI-Public10705036015376
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 08/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCDH25P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/28/2026
Initial Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown